Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Side effects of Axsain Cream (Capsaicin) for knees 3 times/day

I am not able to take NSAIDs as I have had an ulcer since having gall bladder removed. I have a lot of pain in both my knees...I have had two meniscus tear ops...(one on each knee) but have arthritis in both knees. The Surgeon gave me morphine patches but GP horrified and said "No!!"...a few months ago he gave me Axsain Cream...however, it has relieved the pain a LITTLE bit...BUT I have had very sore eyes and feel most peculiar...light headed...and I am awake for a whole night about every two weeks...and I only ever have about 5/6 hours any other night....I think it's the Axsain. Has anyone else had similar side effects using it 3 times/day?


If anyone else has had the same problem....especially the insomnia I will contact the GP ...it is so difficult at the moment when you cannot see the GP!!

Comments

  • Hi Pollyanna

    Welcome to the Arthritis Community,glad you have found us. I have never had to use Axsain cream,but with those symptoms I would get in touch with your GP again as you may be allergic to the cream and your symptoms may get worse if you do nothing about it. You can always ring our helpline and speak to a person it is 0800 5200 520. Our forum is full of lovely understanding and encouraging people who will help you feel very welcomed,everyone has their own story to tell as well, the most popular forums are Living with Arthritis and Chit Chat and Vals cafe.

    All the best please let us know how you get on Christine

  • Hi @Polyanna, nice to meet you and welcome from me too 😊

    You're worried that you could be have adverse reactions to Axsain Cream and it's also not covering all of your pain.

    I've had a quick look, and I've found a patient leaflet for Axsain online here:

    Soreness of eyes and breathlessness are both listed as possible side effects. I would definitely suggest going back and talking to you GP as Christine suggested. You should mention both the side effects and that it isn't covering all of your pain. There are lots of painkiller options which are commonly used with Arthritis, so there are other options you could try with your GP. See here for more info:

    Arthritis is quite common in the knees, this page might have some information which might help you.

    As Christine said, the helpline is also a good place to go to for someone to talk things through with. They are open Monday – Friday, 9:00am – 8:00pm.

    Looking forward to seeing you around the forum, we're all very friendly people ☺️

    Nice to meet you, Shell xxx

Sign In or Register to comment.